Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 50, NWS Pueblo, CO

May 23, 2010Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 23, 2010, 6:00 PM MDT for Prowers County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2010, 6:00 PM MDT (00:00 UTC)
Expired
May 23, 2010, 7:00 PM MDT
In force
60 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

County Prowers County, CO

The radar

The Goodland radar (KGLD), 162 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 3:53 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3111 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WUUS55 KPUB 240000
SVRPUB
COC099-240100-
/O.NEW.KPUB.SV.W.0050.100524T0000Z-100524T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
600 PM MDT SUN MAY 23 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 700 PM MDT

* AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
  TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 10 MILES NORTH OF TWO BUTTES...OR 22 MILES
  NORTHEAST OF SPRINGFIELD...AND MOVING NORTH AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOLLY...GRANADA...BRISTOL AND HARTMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3826 10254 3825 10204 3764 10221 3765 10264
TIME...MOT...LOC 0001Z 181DEG 42KT 3773 10245
WIND...HAIL 60MPH 2.50IN

$$
7 follow-up statements
980 
WWUS55 KPUB 240007
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT SUN MAY 23 2010

COC099-240100-
/O.CON.KPUB.SV.W.0050.000000T0000Z-100524T0100Z/
PROWERS CO-
607 PM MDT SUN MAY 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PROWERS COUNTY
UNTIL 700 PM MDT...

AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 14 MILES NORTH OF TWO BUTTES...OR 24 MILES SOUTH OF
LAMAR...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRISTOL AND HARTMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3826 10254 3825 10204 3764 10221 3765 10264
TIME...MOT...LOC 0006Z 181DEG 42KT 3780 10245
WIND...HAIL 60MPH 2.50IN

$$
289 
WWUS55 KPUB 240015
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT SUN MAY 23 2010

COC099-240100-
/O.CON.KPUB.SV.W.0050.000000T0000Z-100524T0100Z/
PROWERS CO-
615 PM MDT SUN MAY 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PROWERS COUNTY UNTIL 700 PM MDT...

AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 15 MILES SOUTHWEST OF GRANADA...OR 17 MILES
SOUTHEAST OF LAMAR...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRANADA...BRISTOL AND HARTMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3783 10260 3826 10254 3825 10205 3780 10217
TIME...MOT...LOC 0015Z 181DEG 42KT 3791 10245
WIND...HAIL 60MPH 2.50IN

$$
386 
WWUS55 KPUB 240019
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
619 PM MDT SUN MAY 23 2010

COC099-240100-
/O.CON.KPUB.SV.W.0050.000000T0000Z-100524T0100Z/
PROWERS CO-
619 PM MDT SUN MAY 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PROWERS COUNTY UNTIL 700 PM MDT...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 12 MILES SOUTHWEST OF GRANADA...OR 14 MILES
SOUTHEAST OF LAMAR...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRANADA...BRISTOL AND HARTMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3784 10216 3788 10259 3826 10254 3825 10205
TIME...MOT...LOC 0019Z 181DEG 42KT 3797 10245
WIND...HAIL 60MPH 2.50IN

$$
643 
WWUS55 KPUB 240025
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
625 PM MDT SUN MAY 23 2010

COC099-240100-
/O.CON.KPUB.SV.W.0050.000000T0000Z-100524T0100Z/
PROWERS CO-
625 PM MDT SUN MAY 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PROWERS COUNTY UNTIL 700 PM MDT...

AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF GRANADA...OR 12 MILES SOUTHEAST OF LAMAR...MOVING NORTH
AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRANADA...BRISTOL AND HARTMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3791 10221 3797 10255 3826 10254 3825 10205
TIME...MOT...LOC 0026Z 184DEG 44KT 3806 10242
WIND...HAIL 60MPH 1.75IN

$$
690 
WWUS55 KPUB 240033
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
633 PM MDT SUN MAY 23 2010

COC099-240100-
/O.CON.KPUB.SV.W.0050.000000T0000Z-100524T0100Z/
PROWERS CO-
633 PM MDT SUN MAY 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PROWERS COUNTY UNTIL 700 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
WEST OF BRISTOL...OR 11 MILES EAST OF LAMAR...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3804 10224 3808 10255 3826 10254 3825 10218
TIME...MOT...LOC 0033Z 184DEG 44KT 3815 10241
WIND...HAIL 60MPH 1.75IN

$$
140 
WWUS55 KPUB 240041
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
641 PM MDT SUN MAY 23 2010

COC099-240100-
/O.CON.KPUB.SV.W.0050.000000T0000Z-100524T0100Z/
PROWERS CO-
641 PM MDT SUN MAY 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
PROWERS COUNTY UNTIL 700 PM MDT...

AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF BRISTOL...OR 15 MILES NORTHEAST OF LAMAR...MOVING NORTH
AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
   RURAL AREAS OF EXTREME NORTH CENTRAL PROWERS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3813 10225 3820 10251 3826 10250 3825 10219
TIME...MOT...LOC 0041Z 184DEG 44KT 3825 10240
WIND...HAIL 60MPH 1.75IN

$$
100 
WWUS55 KPUB 240054
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT SUN MAY 23 2010

COC099-240104-
/O.EXP.KPUB.SV.W.0050.000000T0000Z-100524T0100Z/
PROWERS CO-
654 PM MDT SUN MAY 23 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PROWERS COUNTY
WILL EXPIRE AT 700 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING
FOR SOUTHEAST COLORADO.

LAT...LON 3813 10225 3820 10251 3826 10250 3825 10219
TIME...MOT...LOC 0054Z 184DEG 44KT 3841 10239

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:11 PM MDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 23, 4:11 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT SUN MAY 23 2010

.UPDATE...
QUICK UPDATE TO THE GRIDS FOR TORNADO WATCH 207 VALID FOR PORTIONS
OF THE FAR EASTERN PLAINS UNTIL 05Z.

&&

.PREV DISCUSSION... /ISSUED 332 PM MDT SUN MAY 23 2010/

SHORT TERM...
(TONIGHT AND MONDAY)

..MOIST BOUNDARY ADVANCING RAPIDLY NORTH ACROSS THE SOUTHEAST
PLAINS FOR SEVERE THREAT THIS EVENING AND AGAIN TOMORROW...
..CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS THE SAN LUIS
VALLEY...

LOW LEVEL MOISTURE IS MAKING A QUICK RETURN NORTHWARD ACROSS THE
PLAINS THIS AFTERNOON.  AFTER DEWPOINTS HAD DROPPED INTO THE 30S
ACROSS THE PLAINS THIS MORNING...THEY ARE NOW SURGING UPWARD
RAPIDLY...WITH SITES IN BACA COUNTY JUMPING OVER 10 DEGREES INTO THE
LOWER 50S IN JUST 1 HOUR'S TIME.  THIS IS ON PAR WITH MODEL
FORECASTS THAT INDICATED A QUICK MOISTURE RETURN WOULD OCCUR.  WITH
THE RETURN OF THE MOISTURE...RETURNS THE THREAT OF SEVERE WEATHER
FOR THIS EVENING.  SPC HAS CONTINUED WITH A SLIGHT RISK OF SEVERE
WEATHER ALONG AND NEAR THE KANSAS BORDER THIS EVENING.  THIS LOOKS
GOOD BASED ON CLIMBING CAPES...INCREASING INSTABILITY AND SUFFICIENT
SHEAR IN THESE AREAS.  ONCE AGAIN...THE TRIGGER MAY BE THE ONLY
STUMBLING BLOCK.  HOWEVER...A PRETTY GOOD LOW LEVEL JET IS
DEVELOPING OVER THE PANHANDLES AT THIS TIME...AND THIS MAY BE THE
TRIGGER.  THE 12Z GFS40 SEEMS TO SUPPORT THIS IDEA...BLOWING UP A
SIGNIFICANT CONVECTIVE COMPLEX OVER SOUTHWEST KANSAS/SOUTHEAST
COLORADO 23Z-02Z THIS EVENING.  THE 18Z NAM12 SHOWS A HINT OF
SOMETHING OVER SOUTHWEST KANSAS/SOUTHEAST COLORADO AT 00Z...WHICH
THEN DISAPPEARS IN THE MODEL AFTER 00Z. SO...WILL HAVE TO WAIT AND
SEE.  FOR NOW...WILL KEEP ISOLATED POPS ALONG THE BORDER AREAS
THROUGH THIS EVENING...ON THE CHANCE THAT A FEW STORMS WILL DEVELOP.
IF THEY DO DEVELOP...PRIMARY THREATS LOOK LIKE HAIL THE SIZE OF
QUARTERS AND WIND GUSTS TO 60 MPH OR MORE.  HOWEVER...COULD NOT RULE
OUT A TORNADO EITHER.

TOMORROW CONTINUES TO LOOK INTERESTING...BUT A BIT CONFUSING WITH
REGARD TO THE SEVERE POTENTIAL ACROSS THE FAR SOUTHEAST PLAINS.
LATEST RENDITIONS OF THE NAM12...ESPECIALLY THE 18Z RENDITION...HAVE
BEEN TENDING TO NOT SHOW A LOT ACROSS THE PLAINS WITH THE PASSAGE OF
A PRETTY SIGNIFICANT EJECTING SHORTWAVE DURING THE EARLY AFTERNOON.
EARLIER RUNS OF THE MODEL TRIGGERED A LINE OF SEVERE CONVECTION
ALONG THE DRYLINE AS THE WAVE KICKED NORTHEAST.  NOW...THE MODEL
PUSHES ALL THE MOISTURE INTO KANSAS...LEAVING BEHIND 20 DEGREE
DEWPOINTS AND NO CONVECTION OVER THE ENTIRE AREA AS THE WAVE MOVES
BY.  THE GFS40 STILL DEVELOPS SIGNIFICANT CONVECTION ALONG THE
DRYLINE EARLY IN THE DAY...BUT THEN KICKS IT ALL EAST INTO KANSAS
DURING THE AFTERNOON.  BOTH MODELS ARE SUGGESTING A PRETTY GOOD
PUNCH OF DRY SOUTHWESTERLY WINDS BEHIND THE WAVE...WHICH SEEMS TO
BE THE CULPRIT FOR PUSHING THE CONVECTION EAST OF OUR AREA.
SO...DESPITE A PRETTY DECENT SHORTWAVE...THINGS JUST MIGHT NOT LINE
UP RIGHT FOR A GOOD CONVECTIVE EVENT OVER THE EAST MONDAY. FOR
NOW...WILL HOLD ONTO ISOLATED POPS OVER THE EAST AND LET LATER
SHIFTS REVISE AS NECESSARY.

ON ANOTHER NOTE...THE EJECTING SHORTWAVE COULD BRING A FEW RAIN
AND/OR SNOW SHOWERS TO THE CONTINENTAL DIVIDE AREAS LATE TONIGHT
INTO EARLY MONDAY.  TEMPERATURES LOOKS PRETTY WARM...AND SYSTEM
MOVES BY PRETTY QUICK...SO NO BIG ACCUMULATIONS EXPECTED...PERHAPS
LOCAL ACCUMS OF AN INCH OR TWO ACROSS THE HIGHER TERRAIN...AROUND
WOLF CREEK AND MONARCH.

OTHER CONCERN CONTINUES TO BE THE ONGOING RED FLAG CONDITIONS IN THE
SAN LUIS VALLEY...AND THE POTENTIAL FOR DEVELOPMENT ELSEWHERE IN THE
DAYS TO COME.  SPC...AFTER COORDINATING WITH US...HAS PUT THE SAN
LUIS VALLEY INTO THE CRITICAL CATEGORY FOR TOMORROW AND THIS LOOKS
GOOD.  WILL UPGRADE THE WATCH FOR THE SAN LUIS VALLEY ON MONDAY TO A
RED FLAG WARNING. WILL NEED TO CLOSELY MONITOR FUEL STATUS IN OTHER
AREAS OVER THE NEXT COUPLE DAYS AS FUELS CONTINUE TO CURE IN THE
HEAT AND WIND. LW

LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

MONDAY NIGHT THROUGH WEDNESDAY...THE UPPER LOW QUICKLY RACES TO THE
NORTH ACROSS WY AND MT MON NIGHT THROUGH EARLY TUE MORNING...AND
WINDS ARE EXPECTED TO SLACKEN THROUGH THE NIGHT. MODELS HINT AT THE
POSSIBILITY OF SOME LINGERING ISOLATED CONVECTION ALONG THE CONTDVD
AS WELL AS ALONG THE CO/KS BORDER MON NIGHT...SO LEFT ONGOING
ISOLATED POPS THERE. HOWEVER...CWA SHOULD BE PCPN-FREE OVERNIGHT. A
RATHER WEAK FRONTAL BOUNDARY DROPS DOWN INTO THE E PLAINS ON
TUE...KEEPING MAX TEMPS A FEW DEGREES COOLER BUT ALSO ALLOWING
INCREASING LLVL MOISTURE TO EKE IN. BY MID-AFTERNOON HIGHER
DEWPOINTS EDGE ACROSS THE SOUTHERN AND E BORDERS OF THE
STATE...SERVING AS THE FOCUS AREA FOR CONVECTION ONCE AGAIN. GFS AND
NAM MODELS INDICATE THAT AS ANOTHER LONGWAVE TROUGH DEEPENS OVER THE
WEST COAST...PREDOMINANT S-SW FLOW SETS UP ACROSS THE 4 CORNERS
REGION AS A PLUME OF GULF MOISTURE STREAMS UP ACROSS THE PANHANDLES
AND THE EASTERN QUARTER OF COLORADO. THERE SHOULD BE A NEARLY
CONTINUOUS THREAT OF CONVECTION FOR THE E MTS AND PLAINS FROM TUE
EVE THROUGH WED EVE...WHILE THE WESTERN HALF OF THE STATE STAYS HOT
AND DRY.

THURSDAY THROUGH SUNDAY...THE LONGWAVE TROUGH CONTINUES TO DEEPEN
OVER THE WEST COAST THURSDAY AND FRIDAY...KEEPING STRONG SOUTHERLY
FLOW IN PLACE FOR THE STATE AND ALLOWING THE GULF PLUME TO EDGE
WEST...EVENTUALLY PROVIDING FUEL FOR THE THREAT OF CONVECTION OVER
THE W AND CENT MTS. HOT TEMPS WITH DIURNAL CONVECTION CHANCES THU
AND FRI. BY SAT BOTH ECMWF AND GFS MODELS LIFT THE LOW TO THE NE
ACROSS THE GREAT BASIN AND NORTHERN ROCKIES. THIS WILL GIVE THE
STATE ANOTHER SHOT AT HIGHER WINDS...IN ADDITION TO MOST LIKELY
SHUTTING DONW PCPN CHANCES FOR THE WEEKEND AS DRY AIR FROM THE
DESERT SW GETS DRAWN UP INTO COLORADO. 27

AVIATION...
GENERALLY VFR EXPECTED.  HOWEVER...RISK OF ISOLATED MVFR/IFR CIGS
DUE TO ISOLATED THUNDERSTORMS OVER THE FAR EASTERN PLAINS THIS
EVENING AND AGAIN TOMORROW.  ALSO...AREAS OF MVFR/IFR CONDITIONS IN
RAIN/SNOW SHOWERS POSSIBLE ALONG THE CONTINENTAL DIVIDE LATER
TONIGHT AND EARLY MONDAY.  WINDS WILL CONTINUE TO BE A HAZARD OVER
THE NEXT 24 HOURS...GUSTING FROM THE SOUTHEAST THROUGH SOUTHWEST TO
OVER 50 MPH AT TIMES DURING THE AFTERNOON/EVENING HOURS...AND
CAUSING A LLWS THREAT AT NIGHT AS THE SURFACE LAYER DECOUPLES. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224.

RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR COZ224.

&&

50/27
Hazardous weather outlook, May 23, 6:27 AM MDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
627 AM MDT SUN MAY 23 2010

COZ058>089-093>099-241230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
627 AM MDT SUN MAY 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND HOT TEMPERATURES
WILL PRODUCE HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY THIS
AFTERNOON AND EVENING.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN PLAINS ALONG
THE KANSAS BORDER LATE THIS AFTERNOON AND EVENING ALONG THE
DRYLINE.  ONE OR TWO STORMS HAVE THE POTENTIAL TO BECOME STRONG TO
SEVERE WITH HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO NEAR 60
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS ON MONDAY ALONG THE
DRYLINE IN FAR EASTERN COLORADO WITH STRONG WINDS AND LARGE HAIL
BEING THE PRIMARY THREATS. STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES WILL PRODUCE HIGH FIRE DANGER ONCE AGAIN ACROSS THE SAN
LUIS VALLEY MONDAY AFTERNOON AND EVENING. MOISTURE WILL RETURN TO
THE REGION BY TUESDAY WITH THUNDERSTORMS POSSIBLE OVER THE FAR
SOUTHEASTERN PLAINS LATE TUESDAY AFTERNOON AND EVENING. THE
POTENTIAL FOR THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF
THE WEEK OVER MAINLY THE EASTERN MOUNTAINS AND PLAINS...AS LOW
LEVEL MOISTURE SLOWLY INCREASES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN
PLAINS.

88/10

In the hours before

Local storm report, May 23, 5:39 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             5 N CAMPO               37.18N 102.58W
05/23/2010  E1.25 INCH       BACA               CO   TRAINED SPOTTER

&&
Local storm report, May 23, 5:55 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
555 PM MDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             1 ENE SPRINGFIELD       37.41N 102.61W
05/23/2010  M2.75 INCH       BACA               CO   TRAINED SPOTTER

0553 PM     HAIL             SPRINGFIELD             37.41N 102.62W
05/23/2010  M3.00 INCH       BACA               CO   TRAINED SPOTTER

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:22 PM MDTSevere Thunderstorm WarningPUBProwers45 min
May 23, 6:27 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas63 min
May 23, 6:42 PM MDTSevere Thunderstorm WarningPUBBent, Prowers63 min
May 23, 6:51 PM MDTSevere Thunderstorm WarningPUBKiowa26 min
May 23, 6:56 PM MDTSevere Thunderstorm WarningPUBKiowa24 min
May 23, 7:13 PM MDTTornado WarningPUBBaca, Bent, Prowers25 min
May 23, 8:02 PM MDTSevere Thunderstorm WarningPUBBaca58 min
May 23, 8:26 PM MDTSevere Thunderstorm WarningPUBKiowa23 min
May 23, 8:59 PM MDTTornado WarningPUBBaca48 min
May 23, 10:30 PM MDTSevere Thunderstorm WarningPUBLas Animas60 min
May 23, 11:15 PM MDTTornado WarningPUBBent, Las Animas33 min
May 24, 12:07 AM MDTSevere Thunderstorm WarningPUBBent26 min
May 24, 4:39 AM MDTFreeze WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache27 hr
May 24, 9:05 AM MDTSevere Thunderstorm WarningPUBBaca, Prowers55 min
May 24, 10:16 AM MDTHigh Wind WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 9 more8 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.